MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH OPTIMA INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH OPTIMA INTRODUCER SET; INTRODUCER, CATHETER
Model Number 14000ES16A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 29mm sapien 3 ultra resilia valve in the aortic position via right transfemoral approach, it's noted there was some resistance while advancing the delivery system with crimped valve through the 16f optima sheath due to a kink in the optima as well as a small puncture from the patient's tortuosity of the right iliac.The delivery system was able to be pulled out of the sheath.There were no patient injuries.The valve was implanted successfully, and the patient was in stable condition.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted to correct the previously reported event.Based on the engineering pre decontamination evaluation of the returned complaint device, no sheath shaft damage was identified; only a puncture on the outer jacket was observed.The 16f esheath optima was received with the introducer fully inserted and locked.Curvature of the sheath shaft was noted and is likely attributable to packaging.One kink was observed approximately 7.25" from the distal tip, and a puncture on the outer jacket was identified at approximately 8.2" from the distal tip.Multiple tents were also noted along the sheath shaft.The distal tip functioned as intended.During flushing, no leakage was observed from the outer jacket puncture.Engineering subsequently peeled back the outer jacket, confirming that the inner membrane remained intact with no punctures.The observed 'hole' in the outer jacket corresponded with the area of inner member tenting.Based on the information available at this time, the findings do not indicate an esheath+ malfunction, use error, or patient injury.Tenting is not considered a device malfunction and is not expected to pose a risk for vascular injury, as it is transient, non mobile, and demonstrates minimal interaction with the vessel.Therefore, this event is no longer considered an fda reportable malfunction.

Brand Name
EDWARDS ESHEATH OPTIMA INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23742505
Report Number2015691-2025-09824
Device Sequence Number21419919
Product Code DYB
UDI-Device Identifier00690103220636
UDI-Public(01)00690103220636(17)260303(11)250902
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K244046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model Number14000ES16A
Device Lot Number66971567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale